return to home page



Ask Dr. Townsend  

  



Ask Dr. Townsend Q&A's
Name: Carrie

Question:
Dr. Townsend,

I am confused. I read that hot flashes and night sweats in perimenopause are caused by a drop in estrogen. Then I read that excess estrogen causes menopausal symptoms. Can you please explain?

Also, I have PCOS and endometriosis, what can I safely take or do to help alleviate the night sweats, hot flashes, insomnia, and anxiety I am now experiencing?
thank you in advance!

Carrie

Answer:
Carrie: Obviously you need my book. Where did you read that excess estrogen causes menopausal symptoms. On the contrary it is a lack of estrogens that cause the symptoms of menopause. Flashes and sweats in the perimenopause are caused by many things, particularly stress. If the drop in estrogens is excessive then you would be in the menopause. Please be careful what you read.

As for your symptoms, a simple yes or no answer is impossible. I spend over 30 minutes with patients like yourself before deciding on a treatment plan so an answer from me is impossible to give.

Sincerely,

Dr. Townsend
Author of The Maverick of Medicine Speaks to Women
* Read Dr. Townsend's guest transcripts
Power Surge Recommendations & Bioidentical Hormone Resources

Information provided by Dr. Townsend is general in nature and should not be construed as a substitute for a visit to and examination by your own health care practitioner.
Please read our disclaimer.

Return to Ask Dr. Townsend's Archive